MAUDE Adverse Event Report: BECTON, DICKINSON & CO. (BROKEN BOW) BD VACUTAINER® PST¿ GEL AND LITHIUM HEPARINN(LH) 65 UNITS BLOOD COLLECTION TUBES; BLOOD SPECIMEN COLLECTION DEVICE

BECTON, DICKINSON & CO. (BROKEN BOW) BD VACUTAINER® PST¿ GEL AND LITHIUM HEPARINN(LH) 65 UNITS BLOOD COLLECTION TUBES; BLOOD SPECIMEN COLLECTION DEVICE
Catalog Number 367961
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/11/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used for this field.Reporter email address: (b)(6).A device evaluation and/or device history review is anticipated, but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
It was reported that bd vacutainer® pst¿ gel and lithium heparin(lh) 65 units blood collection tubes were giving erroneous results.This occurred on 2 separate occasions.No serious injury or medical intervention was reported.The following information was provided by the initial reporter: ¿material no: 367961, batch no: 8249563.It was reported when the tube was ran on an analyzer it came up positive for edta, but an edta tube was not drawn.Two samples drawn of bd item #: 367961 when ran on analyzer came up positive for edta remanent but an edta tube was not drawn.".
 
Event or Problem Description
It was reported that bd vacutainer® pst¿ gel and lithium heparinn(lh) 65 units blood collection tubes were giving erroneous results.This occurred on 2 separate occasions.No serious injury or medical intervention was reported.The following information was provided by the initial reporter: ¿material no: 367961, batch no: 8249563.It was reported when the tube was ran on an analyzer it came up positive for edta, but an edta tube was not drawn.Two samples drawn of bd item #: 367961 when ran on analyzer came up positive for edta remanent but an edta tube was not drawn.".
 
Additional Manufacturer Narrative
Investigation: investigation summary: bd had not received samples or photos from the customer facility for evaluation; therefore, the investigation was limited.Retention samples from the incident lots were evaluated.All samples were visually inspected for the presence of heparin additive, and all tubes were found to contain heparin spray coating on the inner walls of the tube.Following visual inspection, all samples were tested for of the heparin additive and all samples were within specification requirements.A review of the device history record was completed for the incident lot and, based on this review, all product specifications and requirements for lot release were met; there were no related quality non-conformances during manufacturing of the product.Investigation conclusion: based on evaluation of the retain samples, the customer¿s indicated failure mode with the incident lot was not observed as all samples met the required specifications.Root cause description: based on the investigation, a root cause could not be determined.The retain product was found to be in conformance and meet release specifications.Rationale: complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored.The bd business team regularly reviews the collected data for identification of emerging trends.

Brand Name
BD VACUTAINER® PST¿ GEL AND LITHIUM HEPARINN(LH) 65 UNITS BLOOD COLLECTION TUBES
Common Device Name
BLOOD SPECIMEN COLLECTION DEVICE
Manufacturer (Section D)
BECTON, DICKINSON & CO. (BROKEN BOW)
150 south 1st avenue
broken bow NE 68822
MDR Report Key8453620
Report Number1917413-2019-01050
Device Sequence Number16875389
Product Code JKA
UDI-Device Identifier50382903680561
UDI-Public50382903680561
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K945952
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/26/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date09/30/2019
Device Catalogue Number367961
Device Lot Number8249563
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/11/2019
Supplement Date Received by Manufacturer03/11/2019
Initial Report FDA Received Date03/26/2019
Supplement Report FDA Received Date07/26/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;